Alert archive / New York / Gale Warnings in 2016

Gale Warning 34, NWS New York, NY

November 29, 2016

NWS New York, NY issued this gale warning at Nov 29, 2016, 1:56 PM EST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 29, 2016, 1:56 PM EST (18:56 UTC)
Expired
Nov 29, 2016, 10:13 PM EST
In force
8 hr
Issued by
NWS New York, NY

The text

As transmitted.

543 
WHUS71 KOKX 291856
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
156 PM EST TUE NOV 29 2016

...ROUGH CONDITIONS ON ALL WATERS INTO THIS EVENING...

ANZ350-353-355-300500-
/O.UPG.KOKX.SC.Y.0107.000000T0000Z-161130T2300Z/
/O.NEW.KOKX.GL.W.0034.161129T1856Z-161130T0500Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
156 PM EST TUE NOV 29 2016

...GALE WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. THE SMALL CRAFT
ADVISORY IS NO LONGER IN EFFECT.

* WINDS AND SEAS...SOUTH WINDS 15 TO 25 KT WITH GUSTS UP TO 35 
  KT. SEAS 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ345-300500-
/O.UPG.KOKX.SC.Y.0107.000000T0000Z-161130T0000Z/
/O.NEW.KOKX.GL.W.0034.161129T1856Z-161130T0500Z/
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
156 PM EST TUE NOV 29 2016

...GALE WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. THE SMALL CRAFT
ADVISORY IS NO LONGER IN EFFECT.

* WINDS AND SEAS...SOUTH WINDS 10 TO 20 KT WITH GUSTS UP TO 35 KT.
  SEAS 1-2 FOOT.

* WINDS...SOUTH 10 TO 20 KT WITH GUSTS UP TO 35 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ335-338-300000-
/O.CON.KOKX.SC.Y.0107.000000T0000Z-161130T0000Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
156 PM EST TUE NOV 29 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WINDS...SOUTH 15 TO 20 KT WITH GUSTS UP TO 25 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-340-300300-
/O.CON.KOKX.SC.Y.0107.000000T0000Z-161130T0300Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
156 PM EST TUE NOV 29 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WINDS...SOUTH 15 TO 25 KT WITH GUSTS UP TO 30 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
117 
WHUS71 KOKX 300124
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
824 PM EST TUE NOV 29 2016

...ROUGH CONDITIONS THIS EVENING...

ANZ345-300300-
/O.CAN.KOKX.GL.W.0034.000000T0000Z-161130T0500Z/
/O.EXA.KOKX.SC.Y.0107.000000T0000Z-161130T0300Z/
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
824 PM EST TUE NOV 29 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING. THE
GALE WARNING HAS BEEN CANCELLED.

* WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 30 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-353-355-300500-
/O.CON.KOKX.GL.W.0034.000000T0000Z-161130T0500Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
824 PM EST TUE NOV 29 2016

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

* WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 
  35 KT. SEAS 7 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ330-340-300300-
/O.CON.KOKX.SC.Y.0107.000000T0000Z-161130T0300Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
824 PM EST TUE NOV 29 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 30 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
176 
WHUS71 KOKX 300313
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1013 PM EST TUE NOV 29 2016

...ROUGH CONDITIONS WILL CONTINUE ON THE OCEAN...

ANZ350-353-355-301115-
/O.CAN.KOKX.GL.W.0034.000000T0000Z-161130T0500Z/
/O.NEW.KOKX.SC.Y.0108.161130T0313Z-161201T1100Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1013 PM EST TUE NOV 29 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST THURSDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST THURSDAY. THE GALE
WARNING HAS BEEN CANCELLED.

* WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 
  30 KT. SEAS 7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-340-345-300415-
/O.EXP.KOKX.SC.Y.0107.000000T0000Z-161130T0300Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
1013 PM EST TUE NOV 29 2016

...SMALL CRAFT ADVISORY HAS EXPIRED...

WIND GUSTS HAVE DIMINISHED TO BELOW 25 KT. THEREFORE THE SMALL
CRAFT ADVISORY WAS ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this gale warning went out at Nov 29, 12:30 PM EST, 1 hour 26 minutes earlier.

Area forecast discussion, Nov 29, 12:30 PM EST, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service New York NY
1230 PM EST Tue Nov 29 2016

.SYNOPSIS...
A pair of storm systems that will affect the area Today into
Wednesday night. The first storm will move in today and depart
this evening. The second storm will impact the area Wednesday
through Wednesday night. High pressure will then slowly return for
late week into the weekend, with only a weak cold frontal passage
on Friday. Another low could impact the area Sunday night into
Monday.

&&

.NEAR TERM /THROUGH TONIGHT/...
Several chances at this time...as a large Mid-Latitude Cyclone
over eastern North America with upper tropospheric center over
central Minnesota. Significant difluence aloft proving forcing for
good stratiform rain event over the region at this time.

Rainfall rates in the 0.15-0.25" per hour range. Heavier rainfall
starts to taper down by sunset from west to east. Plenty of
nuisance flooding on roadways and will issue a statement.

With the low levels being very stable, have backed down on the
potential for strong winds. Thinking that peak gusts will remain
30 mph or less.

Have also removed thunder as colder cloud tops are now moving into
New England and there has not been any intra-cloud lightning
detected.

lastly...have the rain ending sooner than previous with all rain
over before midnight.

Winds go calm overnight and thus fog...locally dense...is
expected,,,mainly .

Temps above normal with highs in the 55-60 degree range. Lows
tonight may not drop below normal highs for this time of
year...50s coast and well into the 40s interior.

&&

.SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...
After a brief respite early Wed morning...the second and
potentially stronger frontal system approaches Wed and crosses
through the region Wed Night. Forcing will be from 150kt jet
streak and strong PAC energy rotating around the large closed low
moving ne from the northern plains into Southern Ontario/Quebec
Wed into Wed night. At the surface...primary low pressure tracks
through the Great Lakes Wed/Wed Night with a warm front
approaching the region during the day and triple pt low
developing over or just NW of the region Wed Eve and intensifying
as it tracks into New England Wed night

Overrunning rain likely develop Wed morning. With closer
mid/upper level forcing and low- level jet once again pumping in
+3-4 std pwat...potential exists for another period of
moderate/heavy rain Wed Aft/Eve in the vicinity of warm front and
developing triple pt low. More pronounced marginal elevated
instability should support embedded tstm activity during this
time. With strong forcing and good convergence along the cold
front..potential for organized fine line/squall line development
Wed Eve with a conditional low prob of strong/severe wind gusts.
This development is explicitly generated in several high-res
models. At this point there is uncertainty on timing of shortwave
energy...track of the triple pt low and placement of llj/warm
sector...which are keys in determining heavy rain axis and any
organized convective threat.

Cold front pushes east after midnight as shortwave energy pivot
through...bring rain to an end. Drying conditions expected late
Wed Night on gusty westerly flow.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
Upper low will be centered to our north on Thursday with a somewhat
cyclonic flow aloft over our area. At the surface, high pressure
builds in slowly. It'll be a breezy day, but still with temperatures
above normal as cold air advection will be weak and gradual on a
west flow. Have bumped up high temp forecast a couple of degrees
from a guidance blend.

Cooler conditions on Friday as temps aloft drop, but mixing up to
850 mb still expected on a moderate westerly flow. Again, went a
little above guidance for high temps. A weak cold front or trough of
low pressure may move through during the afternoon, and this could
cause a few sprinkles over the far NW zones and perhaps in the
vicinity of the east end of LI. Not much of a change in the pattern
for Saturday, just slightly cooler and will leave out any mention of
sprinkles.

There is still some pretty big differences among the global models
regarding the next system to potentially affect the forecast area.
ECMWF at least has trended toward GFS and CMC/GGEM with slowing down
the onset of possible PCPN from low pressure developing in the
southern states. Still the fastest among the three models, it
doesn't bring any PCPN over here until late Sunday night. With this
trend, have removed PCPN from the forecast for the daytime on
Sunday, but will still leave in a chance of PCPN for the night in
the event the other models start speeding up this system. Will cap
PoPs at chance for Monday with the given uncertainty in timing and
track of this low pressure system.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
Low pressure over West Virginia will track through the region
tonight. A warm front will approach the area on Wednesday.

Ceilings and visibility will continue to lower through this
afternoon with rain. As the rain ends tonight, a period of
improvement is possible. However, if fog develops during this
window, IFR or lower can be expected.

Additional rain will develop by late Wednesday morning.

Southeasterly winds will veer to the south this afternoon, and to
the west tonight. Gusts may be limited, especially in the
steadiest rain. Winds will back to the southeast again on
Wednesday.

Winds at 2000 ft of around 50 kt can be expected through the early
evening, resulting in low level wind sheer.

 ...NY Metro Enhanced Aviation Weather Support...

Detailed information, including hourly TAF wind component forecasts,
can be found at: http:/www.weather.gov/zny/n90

KJFK TAF Comments: Occasional gusts to around 25 kt possible this
afternoon and evening.

KLGA TAF Comments: Occasional gusts to up to 25 kt possible this
afternoon and evening.

KEWR TAF Comments: Occasional gusts to around 20 kt possible this
afternoon and evening.

KTEB TAF Comments: Occasional gusts up to 20 kt possible this
afternoon and evening.

KHPN TAF Comments: Occasional gusts up to 20 kt possible this
afternoon and evening.

KISP TAF Comments: Occasional gusts to around 25 kt possible this
afternoon and evening.

.OUTLOOK FOR 18Z WEDNESDAY THROUGH SUNDAY...
.Rest of Wednesday...IFR with rain. Southerly winds up to 20 kt.
.Thursday...VFR with westerly flow.
.Friday...VFR with westerly flow.
.Saturday...VFR with northwesterly flow.
.Sunday...VFR with northwesterly flow.

&&

.MARINE...
SCA wind gusts expected to develop over all waters this
morning...with a short period of marginal gale gusts possible on
the ocean this late this afternoon/eve. For the nearshore
waters...the gale threat appears to be more of an occasional gust.
Any embedded thunderstorms this aft/eve could bring down some
locally higher gusts. Seas should build to 8 to 12 ft on the ocean
by this evening. Areas of fog will also be possible late today
into Tonight as a high dewpoint airmass moves over the waters

Ocean seas on Wed should remain elevated through the daytime Wed.
Winds also increase Wed Aft/Wed Eve as the next storm approaches,
with SCA winds gusts likely on all waters, and possibly reaching
gale force on the ocean Wed Night just ahead of an approaching
cold front. Embedded thunderstorms could bring down some locally
higher gusts...with even potential for an organized squall line.

SCA conditions remain likely on the ocean waters through Saturday
night. Elsewhere, periods of 25 kt gusts will be possible primarily
over the eastern sound and bays through Friday night, with a chance
that all non-ocean waters remain below criteria on Saturday.

&&

.HYDROLOGY...
Around 1-1.5 inches of rainfall is expected today into this
evening...with locally higher swaths of 2+ inches possible. The
main threat is for minor urban and poor drainage flooding...with a
low prob of flash flooding if 2+ inch swath aligns over urban
corridor.

Another 1-2 inches of rainfall is possible Wed into Wed Night.
Once again the main threat will be for minor urban and poor
drainage flooding.

No significant PCPN expected from Thursday through at least Sunday.
A chance of PCPN returns Sunday night into Monday.

&&

.CLIMATE...
Much needed precipitation is expected across the Tri-State area
Tuesday into Wednesday which should aid in cutting the
significant departures from normal we have seen so far for this
year. Through yesterday Central Park was 9.16 inches below normal
for the year to date with respect to precipitation.

Looking closer at precipitation stats, so far this year only 36.35
inches of precipitation has fallen at The Park. Since records
started in 1869 only 41 calendar years, or roughly 28 percent, have
had less than 40 inches of precipitation for the calendar year.
Since 1990 though this has only happened twice: in 2001 The Park
measured 35.92 inches and in 2012 The Park measured 38.51 inches.
Going back to 1970 another 3 years would join this list - 1970,
1981 and 1985.

For some of other major climate stations, the last 2 years
combined have also been significantly dry. Newark Airport only
saw 38.98 inches of precipitation last year and this year so far
was at 32.41 inches. The last time Newark had 2 consecutive years
with less than 40 inches of precipitation was in 1980 and 1981
which saw a significant drought in North Jersey. At Bridgeport,
last year a total of 35.03 inches of precipitation was measured
and this year's total stands at 33.30 inches. Bridgeport has not
had two consecutive years with less than 40 inches of
precipitation since the stretch from 1985-1988.

The bottom line...we've been dry and it will be interesting to see
how things finish up the year. This will be something for us to
watch during December.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...Small Craft Advisory until 7 PM EST this evening for ANZ335-
     338-345.
     Small Craft Advisory until 10 PM EST this evening for ANZ330-
     340.
     Small Craft Advisory until 6 PM EST Wednesday for ANZ350-353-
     355.

&&

SYNOPSIS...JC/NV
NEAR TERM...Tongue
SHORT TERM...NV
LONG TERM...JC
AVIATION...JMC
MARINE...JC/NV
HYDROLOGY...JC/NV
CLIMATE...
Hazardous weather outlook, Nov 29, 4:18 AM EST, 9 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
418 AM EST TUE NOV 29 2016

ANZ350-353-355-300930-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
418 AM EST TUE NOV 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

GALE FORCE WINDS GUSTS ARE POSSIBLE THIS AFTERNOON INTO THIS
EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-300930-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
418 AM EST TUE NOV 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-300930-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
418 AM EST TUE NOV 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Nov 29, 11:39 AM EST, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1139 AM EST TUE NOV 29 2016

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-
292100-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-NORTHERN QUEENS-
NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
1139 AM EST TUE NOV 29 2016

...RAIN CONTINUES THROUGH THE AFTERNOON...

MODERATE TO HEAVY RAIN WILL CONTINUE ACROSS THE REGION THIS
AFTERNOON. POOR DRAINAGE AREAS WILL SEE SIGNIFICANT PONDING TAKE
PLACE WHICH MAY BE EXACERBATED BY LEAVES CLOGGING THE DRAINS.

EXPECT TRAVEL DELAYS FROM THE PONDING ON AREA ROADS AND BE
CAREFUL OF HYDROPLANING.

THE HEAVIER RAIN WILL START TO TAPER OFF FROM WEST TO EAST TOWARDS
SUNSET. REGARDLESS, THE EVENING RUSH HOUR WILL STILL SEE SIGNIFICANT
TRAVEL DELAYS DUE TO THE RAIN AND PONDING ON THE ROADWAYS.

Nearby

Gale Warnings in New York, 2016Every gale warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.